18 answers

What Amount of Childrens Benadryl Can I Give to My 21 Months Old

what amount of benadryl can i give to my 21 months old? hes been with watery and itchy eyes, runny nose, he have rash on his face. im worry cause i dont know the right amount of benadryl that i can give him. help pleaseeee...

1 mom found this helpful

What can I do next?

So What Happened?™

i call his peditician and they told me to give him 5ml of childrens benadryl. he weight 28 pounds . at first i just give him half of that to see his reaction but he was fine. today i give him the 5ml and hes ok. hes not acting sleepy or anything thanks to God. hes doing alittle better. thank u all for the good words. have a nice day!!

Featured Answers

All 3 of my children were recently given Zyrtec for allergies. My 21 month old is allowed 1/2 tsp a day.
If you bought the benadryl OTC it should say. Go by weight, not age. If, for some reason there isn't a serving chart, talk to a pharmacist.

The bottle says not to use under the age of 2 AT ALL and not to use under the age of 6 without a doctor's orders. Medication is based on weight for dosage amount, not age, so no one here on this board can tell you a safe amount to give, if you should even be giving any at all that young

More Answers

I am a pharmacist, and as a rule, I would never recommend any medicine for a child that young unless the doctor gave you instructions to use it. A pharmacist can tell you the appropriate dose based on weight, but if they value their license, they would tell you to call your physician first. There are too many things that can be causing the symptoms you describe, and your child should be seen before you treat him. Just my opinion as a professional.

5 moms found this helpful

Do not give your son a medication dose recommended by anyone who is not a medical professional or a pharmacist. call the pharmacist and ask him or her, they are the experts. You do not know who we are or what experience we have when we answer your questions, someone on this site can tell you a dangerous amount without realizing it. We do not know your baby's weight, health history or medication tolerance. Call the pharmicist and get the correct dosing information, that is part of their job. I hope your son is feeling better soon.

2 moms found this helpful

Call the nurse at your pediatrician's office and ask. It's important to have that guidance, rather than asking other moms.

All my best,
D.

1 mom found this helpful

Please call your doctor's office. Don't take any advice from posters on this sight for the proper dosage amount. You should never guess on the dosage or divide a dose recommended for an older child.

1 mom found this helpful

I'd either call your pediatrician or your pharmacist. Most medication dosing in children is done based upon weight. They will be able to guide you appropriately to the right dose.

I'd also want to verify with the pediatrician that this is the right action to take based upon the symptoms.

1 mom found this helpful

You need to call a doctor, but it is based on weight, not age alone. Perhaps the Benadryl website can help. Please always be very careful about taking internet advice on dosing instructions. That could end very badly. You can't see what kind of mothers we are, after all. Recently I read a mother say she gives her infant adult robitussin. I was infuriated. You never know who is responding, so please be careful when dosing. I hope your son feels better soon.

I would not give Benadryl to a child this young. It messes with their brain chemistry. Instead of covering symptoms find out the cause of what is making this happen. Most likely food allergies. Check out NAET.com for a practitioner.

Benadryl is actually also a sedative so I wouldn't want to give your son to much, unless it is non drowsy. If this is something that you just went and bought I would talk with your physician about it first. My daughter had allergies very bad even as a baby, I can't remember the medication she was on but it was a limited dosage. Check with your physician, I would say maybe 1/2 tsp. or full dropper, but I am by no means a doctor. Ask your pediatrician/physician just to put your mind at ease. I don't think that the 1/2 tsp. is to much or full dropper though. I wish you well

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.